Alert archive / Texas / Small Craft Advisory for Windses in 2016
Small Craft Advisory for Winds 21, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at May 2, 2016, 3:18 AM CDT. It took effect at May 2, 2016, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2016, 3:18 AM CDT (08:18 UTC)
- In effect from
- May 2, 2016, 1:00 PM CDT
- Expired
- May 2, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
004 WHUS74 KBRO 020818 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 318 AM CDT MON MAY 2 2016 ...HAZARDOUS WINDS AND SEAS EXPECTED THIS AFTERNOON... .FRONT IS EXPECTED TO MOVE ACROSS THE LOWER TEXAS COAST BY MID DAY AND ALLOW NORTH TO NORTHEAST WINDS TO INCREASE THIS AFTERNOON AND EARLY EVENING HOURS. THE SEAS WILL BUILD CAUSING HAZARDOUS MARINE CONDITIONS THIS AFTERNOON. GMZ130-132-135-021630- /O.NEW.KBRO.SI.Y.0021.160502T1800Z-160503T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 318 AM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS...18 TO 20 KNOTS WITH CHOPPY BAY WATERS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-021630- /O.NEW.KBRO.SC.Y.0027.160502T1800Z-160503T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 318 AM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * WINDS...NORTH TO NORTHEAST WIND AROUND 18 TO 22 KNOTS * WAVES/SEAS...SEAS BETWEEN 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
704 WHUS74 KBRO 021526 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1026 AM CDT MON MAY 2 2016 ...STRONG NORTH WINDS AND BUILDING SEAS BEHIND COLD FRONT... .NORTH WINDS WILL STRENGTHEN BEHIND A COLD FRONT THROUGH TONIGHT...RESULTING IN SMALL CRAFT ADVISORY CONDITIONS. GMZ130-132-135-030000- /O.CON.KBRO.SI.Y.0021.160502T1800Z-160503T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1026 AM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTH 16 TO 21 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-030000- /O.CON.KBRO.SC.Y.0027.160502T1800Z-160503T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1026 AM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTH 16 TO 21 KNOTS. * WAVES/SEAS...SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
118 WHUS74 KBRO 022100 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT MON MAY 2 2016 ...STRONG NORTH WINDS AND BUILDING SEAS CONTINUE BEHIND COLD FRONT... .STRONG NORTH WINDS TO SLOWLY DIMINISH OVER THE LAGUNA MADRE THIS EVENING BUT REMAIN STRONG OVER THE OFFSHORE WATERS UNTIL MIDNIGHT WITH HIGHER SEAS POSSIBLE PERSISTING LONGER. GMZ130-132-135-030000- /O.CON.KBRO.SI.Y.0021.000000T0000Z-160503T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 400 PM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTH 17 TO 22 KNOTS. * BAY WATERS...CHOPPY TO OCCASIONALLY ROUGH PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-030030- /O.CON.KBRO.SC.Y.0027.000000T0000Z-160503T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 400 PM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
404 WHUS74 KBRO 030004 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 704 PM CDT MON MAY 2 2016 ...STRONG NORTH WINDS AND BUILDING SEAS CONTINUE BEHIND COLD FRONT... .HIGH PRESSURE OVER NORTH TEXAS TO MAINTAIN STRONG NORTH WINDS AND MODERATELY HIGH SEAS TONIGHT. GMZ130-132-135-030115- /O.EXP.KBRO.SI.Y.0021.000000T0000Z-160503T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 704 PM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 PM CDT THIS EVENING... NORTH WINDS OF 14 TO 18 KNOTS TO PERSIST TONIGHT WITH BAY WATERS REMAINING CHOPPY. SMALL CRAFT SHOULD EXERCISE CAUTION THIS EVENING AND OVERNIGHT $$ GMZ150-155-170-175-030300- /O.CON.KBRO.SC.Y.0027.000000T0000Z-160503T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 704 PM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at May 2, 12:40 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 2, 12:40 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1240 AM CDT MON MAY 2 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...EASTERLY WIND WILL BEGIN BACKING EARLY IN THE MORNING HOURS AS FROPA MAKES ITS WAY THROUGH THE TERMINALS. CEILINGS WILL REMAIN MVFR WITH A MIX OF HAZE AND PATCHY FOG. AS THE FRONT MOVES THROUGH EXPECT GUSTY WINDS INCREASING WITH VCSH DEVELOPING AHEAD WITH FROPA. CIGS SHOULD REMAIN LOW TO MID MVFR LEVEL DURING THE DAYTIME HOURS. && .PREV DISCUSSION... /ISSUED 1035 PM CDT SUN MAY 1 2016/ DISCUSSION...NO SENSE IN FIGHTING REALITY OVERNIGHT...WHICH SHOWS ATMOSPHERE FOR THE RIO GRANDE VALLEY AT LEAST...AND PERHAPS EVEN THROUGH THE RANCHLANDS...WELL CAPPED. LIMITED WEAK CONVECTION OVER THE SIERRA MADRE HAS GENERALLY FAILED TO LAUNCH...AND ARRIVAL OF 00Z NAM SUPPORTS IDEA OF NO RAIN PRIOR TO 12Z FOR THE POPULATED RGV WITH CAP HOLDING AND DEEP LAYER MOISTURE DISORGANIZED EVEN AS SURFACE FRONT "OOZES" THROUGH. THEREFORE...REDUCED RAIN CHANCES TO 20/30 PERCENT FOR THE RANCHLANDS AND A SLIVER OF ZAPATA...AND SILENT 10 FOR THE RGV POPULATION THROUGH THE EARLY MORNING. THEREAFTER...I'M QUICKLY LOSING CONFIDENCE THAT WE'LL HEAR MUCH THUNDER/SEE ANY LIGHTNING AT ALL ON MONDAY. NAM-12 00Z RUN CAME AROUND TO THE NORTHERLY SHIFT BEFORE 12Z FOR THE MID/UPPER VALLEY AND SEEON AFTER ELSEWHERE...WITH EVENT A TILT TOWARD SURFACE NORTHWEST WINDS THAT PICK UP IN EARNEST AS THE INVERSION FILLS WITH FALL-LIKE LOW CLOUDS. MEANWHILE...WINDOW FOR CONVECTION IS LIMITED TO THE 12Z- 15Z PERIOD AS THE NORTH/NORTHWEST WINDS BECOME ESTABLISHED FOR THE MID/UPPER VALLEY AND PERHAPS THROUGH 18Z FOR THE LOWER VALLEY. THAT SAID...GUIDANCE TSTM POPS ON THE RECENTLY ARRIVED NAM-12 DON'T EVEN CRACK 20 PERCENT. BY 18Z AND BEYOND ELEVATED LAPSE RATES ARE CONFINED ABOVE 700 MB...BUT FORCING IS LIMITED TO AREA BEING IN RIGHT REAR QUAD OF WESTERLY 250 MB JET. SO...WHILE CAN'T RULE OUT A ROGUE RUMBLE THE PRECIPITATION TYPE AND IMPACT WILL BE SHOWERS...AND HAVE REMOVED THUNDER MENTION FROM WEST TO EAST DURING THE AFTERNOON AND ON INTO MONDAY NIGHT. 52/BSG && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/66
Hazardous weather outlook, May 1, 4:33 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 433 PM CDT SUN MAY 1 2016 TXZ253>257-021130- HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 433 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE RIO GRANDE VALLEY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY ARRIVE BEFORE DAYBREAK. OCCASIONAL CLOUD TO GROUND LIGHTNING AND A BRIEF DOWNPOUR ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY: A FEW THUNDERSTORMS ARE EXPECTED THROUGH THE DAY AND PERHAPS INTO THE EVENING...WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND A BRIEF DOWNPOUR THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>252-021130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR- 433 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DEEP SOUTH TEXAS RANCHLANDS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO ARRIVE TOWARD OR JUST AFTER MIDNIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 40 MPH OR HIGHER...AS WELL AS BRIEF DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS MAY CONTINUE THROUGH MIDDAY MONDAY. OCCASIONAL CLOUD TO GROUND LIGHTNING WOULD BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY WISH TO SELF ACTIVATE LATE THIS EVENING THROUGH DAYBREAK MONDAY MORNING. GMZ130-132-135-150-155-170-175-021130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 433 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A FEW THUNDERSTORMS MAY REACH THE LAGUNA MADRE...MAINLY NORTH OF PORT ISABEL...AFTER MIDNIGHT AND SPREAD INTO THE GULF WATERS BEFORE DAYBREAK MONDAY. OCCASIONAL CLOUD TO WATER LIGHTNING...A WIND GUST TO GALE FORCE...AND BRIEF HEAVY RAIN REDUCING VISIBILITY TO 2 NAUTICAL MILES OR LESS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON MONDAY ACROSS THE NEARSHORE GULF WATERS...PERSISTING INTO MONDAY EVENING ACROSS THE OFFSHORE WATERS. OCCASIONAL CLOUD TO WATER LIGHTNING AND BRIEF DOWNPOURS REDUCING VISIBILITY BELOW 2 NAUTICAL MILES ARE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTERS MAY WISH TO SELF-ACTIVATE LATE TONIGHT AND MONDAY. 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:18 AM CDT | Small Craft Advisory | BRO | 19 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2016Every small craft advisory for winds in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.